I've been on 15mg of Mirtzapine for depression/anxiety for 3 months now and felt the peak effects during weeks 6 through 8. During the past month, I started getting panic attacks and am more anxious than I've ever been so I decided to stop for about 12 days during which I fully felt some terrible withdrawal effects. I talked to my psych doc and he said to go back on the 15mg's and we'll go from there. Additionally, he gave me xanax which has helped somewhat, but I'd prefer to not take that either as little as possible. I've been taking the 15mg again for 4 days and feel almost worse with terrible anxiety and panic. Has anyone else experienced this? I'm to the point where I felt better before I started remeron and am would almost prefer to taper off at this point. I know some docs prefer to wait atleast 6 months, but the anxiety and negative side effects are starting to affect my work and quality of life.
Is there danger in starting and stopping Remeron/Mirtzapine?
Question posted by hockeyfan07 on 6 April 2016
Last updated on 30 December 2018
Hockey; Please remember you never just stop the Remeron it must be tappered off of if you and the doctor decide to do this so don't be in a hurry or you well feel much worse just from the withdrawals as you have been having and work with your doctor it well get better trust me I have been here.
hockeyfan; First sorry for all the problems with the Remeron but really it is pretty common but many people do better on the 15mg for some reason from what I have seen here and the short period that the dose was adjusted it could be still partly withdrawal. from 30 to 15 mg etc and don't be that scared of the Xanax Just take it as directed it's much easier to get off of Xanax than it is Remeron but you really need to let the doctor know you are going off the Remeron if that is what your going to do but remember if I understood you right you were almost off the Remeron suffering from withdrawals and now you're taking it regular at a lower dose REMEMBER THE FIRST WEEK OR TWO it does make the anxiety etc worse if you take a break from it, you always have that nasty part of getting back on it.
and that is what you should take the Xanax for But get everything okay with your doctor but you do not want to go on and off the Remeron, it is not as needed all it well do is increase your panic or anxiety. best of luck and please let us know how you are doing. GIVE IT AT LEAST A FEW WEEKS AT REGULAR 15MG and still no change just tell the doctor you have to try something else.
It's not going to be easy, but you are probably better off without Remeron if it isn't working. Taper very slowly if you're having bad withdrawals. Also, drink loads of water, and take a dose of the Xanax your doctor gave you when the anxiety's getting to be too much to handle. There's no shame in taking it, just be careful about how often you take it. Tapering at a rate of 0.5% reduction in dose every week is standard practice for coming off of an antidepressant, but take it slower than that if needed. Good luck to you, and I hope you're able to get better soon. I've been in the same sort of position and I know how much anxiety sucks.
- Remeron uses and safety info
- Remeron information for Healthcare Professionals (includes dosage details)
- Side effects of Remeron (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.